Quentiapine

Discussion in 'Therapy and Medication' started by Beka, Jan 13, 2014.

  1. Beka

    Beka Well-Known Member

    Hey guys, so my psychiatrist has given me these pills to try, I just wanted to know about anyone else's experiences with this particular anti psychotic.

    I've never been on anything like this so I'm a bit wary of it as I tend to have side effects with ANY type of medication.
     
  2. total eclipse

    total eclipse SF Friend Staff Alumni

    Hi i too have many side effects to medication but this one i can take I am only on a small dose of it though every night and it has help me alot so i hope it helps you
     
  3. Butterfly

    Butterfly Pokémon Master Staff Alumni SF Author SF Supporter

    Very good for the psychosis but very sedating and had that hangover feeling in the morning. I also gained 2 stone in weight.
     
  4. Beka

    Beka Well-Known Member

    Thanks guys! The weight thing will annoy me but I'm sure I can get on top of that. I can see what you mean by the hangover effect as I have a slight headache
     
  5. tiggersafire

    tiggersafire Well-Known Member

    I was on this, I gained a lot of weight, but it didn't make me tired. I could also function in the morning. I think it was helpful for my psychosis, I was also on Nozinan and Haldol at the time I was on it as well.
     
  6. demuredawn

    demuredawn Well-Known Member

    this one helped me a lot til i messed that up, but for my husband, it gave him psychosis rather than take it away.... so, its kinda different depending on individual... but here's a site that lists all side effects:

    http://www.rxlist.com/seroquel-side-effects-drug-center.htm

    btw, grats on telling your doc and getting help for this *hugs*
     
  7. Beka

    Beka Well-Known Member

    Well I'll see how it goes. With past medications side effects tend to come in, in the first week. I can always go back and ask for something different. Thanks Demuredawn! It was difficult but I got there. The only thing that puts me off of medications is that I have a tendency to OD.
     
  8. Roseannadanna

    Roseannadanna Member

    I've been on this for some time. I am not a medical expert; just thought I'd share my experience: start on a very low dose and be on guard for slight dip in blood pressure, which you may notice when you get up fast from a seated or lying position. It does wonders for me in terms of quieting my mind so I can sleep at night. But I'm trying to reduce my dose substantially because of weight gain and other issues related to increased triglycerides, etc. my doc started me in only 25 mg and we worked up to the current 200 I'm on now. Good luck.
     
  9. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Yesterday my psychiatrist upped my dose of quetiapine to 600mg, it makes me hungry and sleepy, also sometimes gives me strong palpitations.
     
  10. demuredawn

    demuredawn Well-Known Member

    if its giving you palpitations, they put you on too strong a dose and it needs to be adjusted.... i know that to be true b/c palpitations and increased heart rhythm, along with passing out and etc, are what happened when i OD'd on it.... (hence why i said i messed it up)... please tell your doc
     
  11. Roseannadanna

    Roseannadanna Member

    Wow, that seems like a high dose, although I don't know what condition your doc is helping you treat. I'm on it as part of a bipolar cocktail and take 200mg. I hope it's giving you relief.
     
  12. demuredawn

    demuredawn Well-Known Member

    and np, beka... hope it helps
     
  13. Butterfly

    Butterfly Pokémon Master Staff Alumni SF Author SF Supporter

    Palpitations and drop in blood pressure is a side effect of the quetiapine in general. It can go up to 800mg so the dose is within range.
     
  14. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    thanks butterfly, i wasn't sure if it was a side effect or something more serious, i feel a lot better now ...gonna take 400mg now hoping it will put me asleep til the morning :)